My daughter has been taking 60mg of compounded NDT for 4 weeks (raised from 45), in addition to amino acids and vitamins to help with mood symptoms. Hair is breaking and dry, very cold, and tired. Mood much worse. Got her labs back yesterday (compared to 45 mgs) - our Dr requires that labs be drawn 3-5 hours after morning dose:
11/20/14 - 45mg compounded suspended release NDT taken 4 hrs earlier so it is "in her system"
TSH 2.01 (.45-4.5)
T3 164 (71-180)
Free T3 3.9 (2.3-5)
Total T4 7.5 (4.5-12)
Free T4 1.17 (.93-1.6)
Reverse T3 14.5 (9.2-24.1)
Antibodies - negative
New labs on 60 mgs drawn 1/3/14 (3.5 hrs after taking meds) - (same reference ranges)
Free T3 4.3
Free T4 1.15
Dr asked about symptoms and compliance. She does not always wait before drinking a morning smoothie and has been taking Pepto-Bismol for stomach problems almost daily. Could this account for poor absorbtion and the raise in TSH despite a higher dose? Dr said to go by symptoms and said we could do any of these: double her dose and see if it helps; make sure she stops using Pepto and waits to eat and keep same dose; or open up capsules and give her 1.5 dose (90mgs). She is very sensitive to meds, so I don't want to double it! We gave her 60 today and made her wait an hour before eating.
Thanks as always for your help!